Jump to content
Sign in to follow this  
Irish63

Wellbutrin woes

Recommended Posts

I have been on so many antidepressants through the years and recently my physicians assistant wanted to try wellbutrin, I started at 150 mg buproprion and it was okay. Massive stomach upset and headache. After about a month, she wanted to try 300 mg a day. Headache, ringing in ears, worse stomach issues, no sleep and heart palpitations. She suggested we put something else""on board"" as she put it. No... No more. I have tapered myself off and am on day 4 off totally. I did a very slow taper, she does not know. I cancelled my appointment with her. I am in Wyoming and to see a doctor is a rare thing without insurance. I am so tired of being a guinea pig.  I am feeling so up and down in the last 24 hours, please tell me it's just still working it's way out. I feel like I am standing on a cliff, and am between rage and self pity and hopelessness. This is my mind we are talking about. Is there hope for depression? I am not bi polar, but sure feel like it today. Is there anything anyone could suggest? Can life go on without meds?? Thank you

Share this post


Link to post
Share on other sites
37 minutes ago, Irish63 said:

I have been on so many antidepressants through the years and recently my physicians assistant wanted to try wellbutrin, I started at 150 mg buproprion and it was okay. Massive stomach upset and headache. After about a month, she wanted to try 300 mg a day. Headache, ringing in ears, worse stomach issues, no sleep and heart palpitations. She suggested we put something else""on board"" as she put it. No... No more. I have tapered myself off and am on day 4 off totally. I did a very slow taper, she does not know. I cancelled my appointment with her. I am in Wyoming and to see a doctor is a rare thing without insurance. I am so tired of being a guinea pig.  I am feeling so up and down in the last 24 hours, please tell me it's just still working it's way out. I feel like I am standing on a cliff, and am between rage and self pity and hopelessness. This is my mind we are talking about. Is there hope for depression? I am not bi polar, but sure feel like it today. Is there anything anyone could suggest? Can life go on without meds?? Thank you

Yes, it can:) I've been on various antidepressants through the years just to find out that I was dependent on clonazepam (or klonopin) and therefore depressed constantly. Antidepressants can make our depression and anxiety worse in many cases. Sometimes all we need is to change our lifestyle quite a lot.. I'm just reading a book "Depression the Way out" by Neil Nedley, M.D, it's quite helpful. 

(Sorry for my grammar if there's anything wrong, I'm not a native speaker:)

Share this post


Link to post
Share on other sites

Yeah I got tired of being the guinea pig too.  Right now all I take is vitamins.  If I took everything they said I needed to take it would be probably 20 pills.  The buproprion wasn't working for you it's that simple but they will add the second pill to counteract the effects you don't like from the first pill and then add a third to counteract what you don't like about the first two and on and on and on until you could open up your own pharmacy and feel sicker than you've ever felt.  Is there a way to make it without meds?  Sure I haven't taken them in over 5 years.

Share this post


Link to post
Share on other sites

What can I do now? This feeling is awful. Christmas coming up I have a large family with zero understanding or support, they think yelling or taking down to me will make me 'snap out of it' . My goal is vitamins, life change as well as diet change. But right now I am just not okay. I can't fake happy right now, I feel like I am on a ledge, the entire world hates me, I hate the enitre world,  ( I know this sounds nuts) but with anxious depressed thoughts. Like I said I am not bi polar, but that is how I feel. I don't want more pills. I know there is something like a rebound depression when you stop but I don't know how many more days I can keep this up?

 

Share this post


Link to post
Share on other sites

Well when you go off a med you can feel like you're bipolar.  It can feel the same as withdrawing from drugs or alcohol.  It may take a while to balance out your emotions again.  Basically whether we liked the pills or not the brain felt rewarded and now that's taken away and it creates an emptiness that needs filled.  Over time the brain will figure out how to fill that emptiness but it takes time.  The way I went was a total life change.  I got sober and got physically healthy.  The meds had put me up over 300 pounds so it took a long time.  I lost over 150 pounds and began to maintain a healthy lifestyle.  It's the hardest thing I've ever done.  I had to do it though because their way was literally ******* me and driving me insane.

Share this post


Link to post
Share on other sites

I am so sorry you are suffering, Irish63,

     Wish I had some really wise thoughts or even helpful thoughts to offer, but sadly I am at a loss for both.  Depression can be so brutal.  Just brutal.  I sure hope the others here can help.  Even more I hope  you find something that really helps you.  You deserve a life where you can be free from relentless misery!!!!

- epictetus

   

     

Share this post


Link to post
Share on other sites

Thanks for all your input. I too am at a loss. All of me wants to run to a doctor but I know what will happen. I feel like a large majority of them don't honsestly care and just give me the most popular pill that day. This has to stop.  But thank you again. 

Share this post


Link to post
Share on other sites

You're right they don't care.  They forget about us the second we leave the room with them and the pills they hand out are the ones pharmaceutical reps bring in as free samples.  We should be able to say my friend whatever is doing very well on whatever drug and I would like to try it too but the ones they are going to give us are the ones you see pamphlets of in the waiting room.  If people say pills work for them fine let them do it but you have said this isn't for me.  They stole the best years of me life from me and I don't want that for you or anyone else.

Share this post


Link to post
Share on other sites
19 hours ago, Irish63 said:

What can I do now? This feeling is awful. Christmas coming up I have a large family with zero understanding or support, they think yelling or taking down to me will make me 'snap out of it' . My goal is vitamins, life change as well as diet change. But right now I am just not okay. I can't fake happy right now, I feel like I am on a ledge, the entire world hates me, I hate the enitre world,  ( I know this sounds nuts) but with anxious depressed thoughts. Like I said I am not bi polar, but that is how I feel. I don't want more pills. I know there is something like a rebound depression when you stop but I don't know how many more days I can keep this up?

 

I think it depends on the severity of your anxiety/depression whether or not you can live with the medications or not...(that's up to you and the doctor to decide) We can give you advice here, but I am not a doctor or a specialist. I would talk with your family or help provider for the best decision.

......you can try many things such as therapy, exercise, yoga, support groups, volunteering, hobbies/interests, light therapy, vitamins for anxiety & depression they help some people..

Share this post


Link to post
Share on other sites

I  am officially off of wellbutrin as of today. It's been a decent taper process. I am only taking 5htp, cbd and drinking a ton of water and I started using my elliptical. So far, oddly so good. I just know from history to be careful. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...